Q. Since taking birth control shot, I have brown discharge. Will it ever go away?

Answered by Dr. Penchala Prasad Kandikattu and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Brown Discharge or Depot Injection For Contraception? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I started Depo three months ago because the pill was leading to yeast infections. But every day since taking the shot birth control, I have had a brown discharge that feels like is causing another yeast infection. Will the discharge ever go away? What should I do?


Related Questions:
Why do I have brown discharge before getting periods?
Can Diane 35 be taken for a longer period?
How long should I avoid pregnancy after rubella vaccination?
 

Dr. Penchala Prasad Kandikattu
MBBS ., MD
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

Yes, Depo (Medroxyprogesterone) may cause a yeast infection. Other few conditions Iike stress, antibiotics, weak immune system, high blood sugar, hormonal imbalance and pregnancy may aggravate the condition.

So, I suggest you use candid-B V gel (Clotrimazole vaginal gel) locally, tablet Fluconazole 150 mg once a week for five weeks. Consult a specialist doctor, discuss with him or her and start taking the medicines with their consent.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is there any chance for pregnancy even after taking Depo shot?
Query: Hello doctor, I started the Depo shot before six months and I missed my second shot. I did not continue getting the shot, so I have been off birth control. It was my first Depo shot I have ever received and I am not sure how long it takes to be totally gone. But, I have been very sexually active wit...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. There is a high chance of pregnancy. You can confirm or rule out the same with a simple home pregnancy test. The effect of a single depot of 150 mg lasts for three to four months. It means you are not protected against pregnancy in the last two months. If the pregnancy te...  Read Full »
 
I am trying to conceive after stopping my birth control injections. Please guide me.
Query: Hello doctor, I came off the Depo birth control injection about seven months ago. I have been trying to conceive, but nothing yet. I have prolonged periods, some lasting 38 days. For the past few months I have been using ovulation tests, but I never get a positive result. I have an application on m...  Read Full »
Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? The Depo-Provera (medroxyprogesterone) is supposed to disappear from the body within four months, but for some women, it takes longer. As per your history, the hormone balance is not yet achieved. In every cycle, only if the hormone balance is norma...  Read Full »
 
Why am I having brown discharge after sex?
Query: Hello doctor, I am a female 44 years old. After sex, there is a brown discharge. It only happens at that time. There is no other discharge after that. Is it something to panic about? I am taking BP medication Nebicad H and Thyronorm for thyroid.  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. This is called post-coital bleeding especially occurring in form of darkish brown mucoid secretion mixed discharge or often in form of spotting and usually accompanied with pain. The most common cause of such complaints is usually cervical erosions or cervicitis whic...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »